EVERY DAY IS DIFFERENT. YOUR PERIOD PRODUCT SHOULD BE TOO. GET $2 OFF.
Click on the cross to close the popups
Question:

I've thrown up during my last two periods. Is that normal? Will it happen every month?

EXPERT ANSWER
Isn't it enough to have your period, but to be throwing up too? YUCK! Both throwing up and diarrhea can happen sometimes when you are having your period. Talk about messy and uncomfortable!  Here's why it happens: in the week or so before your period starts, the lining in your uterus gets thick and soft; ready for a baby to start growing in. If you aren't pregnant, you don't need that lining anymore, but in order for it to detach and flow out, your body has to make prostaglandins to get the lining to separate. The problem is that prostaglandins are pretty potent and sometimes they get in the blood stream and go everywhere.  Prostaglandins cause everything from cramps to muscle aches to nausea, diarrhea and (if you're really "lucky") vomiting. Just when it sounds hopeless, the medical world comes through; girls, there is a solution! Ibuprofen works to block prostaglandins. When you feel that you are a couple of days away from your period, even if you aren't feeling sick or crampy yet, start taking ibuprofen every 8 hours from then on through the first day or two of your period and voila: No cramps! No diarrhea! No vomiting! Read the package or talk to your healthcare professional to figure out what the right dose is for you. But believe me, you will feel like a new woman. Even if the prostaglandins don't wreak havoc every month, you won't know which months they will and which they won't, so I would just go ahead and take the ibuprofen before your period every time. If this doesn't work, be sure to talk to your healthcare professional about what your options are.
MOM ANSWER
When I was a teenager I had horrible cramps with every period. Seriously horrible. While I never actually threw up, the cramps were often bad enough to make me nauseous. So while throwing up may not be a common symptom, you're certainly not alone. I wonder if, like I did, you're experiencing severe cramps that are making you nauseous. Or, to manage other PMS symptoms, are you taking other medications that could be making you ill? I think your best bet is to make an appointment with your healthcare professional so you can have a conversation and get to the bottom of things.
PEER ANSWER
Sometimes I can get a little nauseous right before my period too. Are there other changes in your cycle?  Or is there a possibility you could be pregnant? These are all things to consider. But definitely talk to a healthcare professional if it continues.
Share This:
Like:

Related Articles

Default Image
Default Image

This is not intended to be medical advice. Everybody is different so please make sure to consult your physician if you're having issues. Do not delay or refrain from seeking professional medical advice from your physician because of something you have read on this site.

Recommended Products

Teen® Extra Absorbency Pads
UbyKotex Teen® Pads - Extra Absorbency

Check out  these smaller-sized pad with heavy-flow absorbency. U by Kotex Teen® Pads are totally perfect for your younger girls learning the ropes and have vibrant colors with cool patterns. 

View Product
U by Kotex® Cleanwear Heavy Flow
Cleanwear® Ultra Thin Pads Heavy Flow with Wings

Say hello to your new favorite pad for heavy flow days. U by Kotex® Cleanwear® Pads feature Xpress DRI® Core for crazy, fast absorption to help stop leaks.

View Product
U by Kotex® Click Tampons Comfort Super
Click® Tampons Super Compact

Go from compact to full-sized protection in one quick move with U by Kotex® Click® Tampons. Perfect for travel and pocket-sized, to go where U go!

View Product
Security® Ultra Thin Pads Long with Wings

This super-thin pad has some crazy fast absorption that you can trust. And with its added length and uniquely shaped wings. It'll keep you comfortable while helping stop leaks dead their in tracks.

View Product